3 Weird Reasons You Are Gaining Weight
Being frustrated when you see extra pounds as you weigh on the scale or feeling that tightness around the waist area is very understandable. However, did you know that from vitamin deficiencies to imbalance in hormones to the prescription medications you are taking can give clues as to why you are gaining weight?
According to Dr. Robert J. Hedaya, a Georgetown Medical Center professor of psychiatry, which many people make and think that it is about lifestyle choices, but it is actually the body’s reaction to certain factors that can’t be controlled. He also said that may it be side effects of medicines or something else, and often we put the responsibility of an individual, and that there are issues that at times justify a doctor’s aid.
Have you wondered if your current weight loss program has not been working out well? Then, here are three known health issues that could be the reasons for you not attaining you ideal weight, and ways on how to fix them.
- You are depressed
A lot of anti-depressant medicines can cause weight gain. So if you are depressed and on anti-depressants, then you should expect to see an increase of 5 to 15 pounds and with continued increase in weight over the years, according to Dr. Headaya, who is also a known founder of the National Center for Whole Psychiatry located in Chevy Chase, MD.
However, if you are not on anti-depressants, there are still evidences that the depression is linked with gaining weight. A study circulated in the American Journal of Public Health conducted last 2010 stated that individuals who are sad and lonely can gain weight faster as compared to individuals who report fewer symptoms related to depression. Professor Belinda Needham of the department of sociology at UAB says that these people may be eating many comfort foods high in fat and calorie or that they cut their daily physical activities.
According to assistant clinical professor, Dr. Dominique Fradin-Read of the Loma Linda School of Medicine, that is she sees individuals who are under anti-depressant meds and that these meds are the culprit behind their weight gain then weaning them slowly from the drugs is the way. She also said that she may even instead put these patients on a Wellbutrin, which according to her may actually help in losing weight.
If the medicines are not the culprit, then it is ideal to have a workout buddy or some support group. Needham stated that joining in meetings with the likes of Weight watchers, or exercising with friends is a better way to improve social support and can also help depression.
- You are taking the wrong Rx
There are many medicines that can lead to gaining weight. Medicines such as steroids, anti-seizure meds, beta-blockers for blood pressure and heart disease, birth control pills, medicines for breast cancer, excess hormones for hormone therapy, a few medicines for rheumatoid arthritis and even heartburn and migraine meds can have weight gain side effects.
A clinical director at the University of Rochester Medical Center in New York, Dr. Steven D. Wittlin says that when he sees patients who are worried when it comes to gaining weight, he starts to look at their medications. He said that it is an important thing because some of these medicines can affect metabolism or appetite.
If you have suspicions that your medicines are the culprit in your weight gain, then you may approach your doctor and have them give you an alternative medicine that does not have the certain side effects.
- Your body’s missing certain nutrients
Having low levels of magnesium, iron or vitamin D can pretty much alter your immune system, lower your energy levels, or compromise your metabolism is many ways that will hard in your part to make healthy-lifestyle steps. Hedaya stated that having low energy may lead to taking in caffeine, simple carbohydrates and sweets as compensation.
Though you can increase iron levels by consuming spinach or red meat and raising magnesium levels by adding almonds or Brazil nuts on your food, it is very hard to take sufficient milk and get adequate sunlight to increase vitamin D levels. Hedaya says that it is very imperative to know that finding the right amount of vitamin D takes time. Dr. Hedaya also stated that taking too much can create kidney stones, and that blood test should be done every three months for the doctors to make corrections on the right dose.
Taking iron supplements is a bit risky; however, it is important to let your doctor take out hypothyroidism or any conditions that can lead to insulin resistance and resulting to weight gain before taking in supplements.
For more information on the latest weight loss news & tips, please visit http://www.consumerhealthdigest.com/weight-loss/
Hey…let us know what you think! Drop us a quick comment below; share your thoughts.
Read more on other weight loss methods…